MAUDE Adverse Event Report: Thoratec Corporation THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (Assist) Bypass

Thoratec Corporation THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS); Ventricular (Assist) Bypass
Model Number 104911
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Heart Failure/Congestive Heart Failure (4446)
Date of Event 08/27/2026
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient passed away due to heart failure.Whether the outcome was device or therapy related was not provided by the customer.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: a direct correlation between heartmate ii left ventricular assist system (lvas), serial number (b)(6), and the reported event and subsequent patient outcome could not be conclusively determined through this evaluation.Multiple attempts were made to obtain additional information regarding the reported event; however, no further information was provided by the account.The relevant sections of the device history records for (b)(6) reviewed and showed no deviations from manufacturing or quality assurance specifications.The heartmate ii left ventricular assist system (lvas) instructions for use (ifu), is currently available.Section 1, ¿introduction¿, lists potential adverse events, including death, that may be associated with the use of the heartmate ii left ventricular assist system.The current revision of the ifu can be found on the eifu page of the abbott website.No further information was provided.The manufacturer is closing the file on this event.

Brand Name
THORATEC® HEARTMATE II®, LVAS IMPLANT KIT (WITH SEALED GRAFTS)
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50841723
Report Number2916596-2026-2919597
Device Sequence Number10338890
Product Code DSQ
UDI-Device Identifier00813024011170
UDI-Public(01)00813024011170(17)140831
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/28/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date08/31/2014
Device Model Number104911
Device Catalogue Number104911
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/31/2026
Supplement Date Received by Manufacturer09/22/2026
Initial Report FDA Received Date09/21/2026
Supplement Report FDA Received Date09/28/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured07/01/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age82 YR
Patient SexFemale
Patient Weight116 LB